MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHETIC, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the agent disassembled the ceramic head and assembled it into the bipolar head in the correct way.After the doctor implanted the product, he found that the femoral head could not be fixed on stem stably and formed a taper locking.There was a 70 minute delay in the surgery.Prolonged anesthesia time and increased blood transfusion.
 
Additional Manufacturer Narrative
Supplemental report provided as an update was provided to the complaint description (b5) that was previously reported under mfr#: 0001822565-2022-03446.
 
Event or Problem Description
It was reported that the doctor assembled the ceramic head into the bipolar head in the correct way.After the doctor implanted the product, he found that the femoral head and the shank cone could not form a taper lock and the fixation was unstable.There was a 70-minutes delay in this surgery with prolonged anesthesia time and increased blood transfusion.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: d6b: device remains implanted.H6: proposed component code: mechanical (g04)-stem.Visual examination of the provided videos in the linked complaint identified the head was loose on the stem taper.No further evaluation can be made from the provided videos.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined for the head and stem not locking together.The increased blood transfusion/blood loss was determined to be procedure related after review by a hcp.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the previous complaint description provided.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15961921
Report Number0001822565-2022-03446
Device Sequence Number14869978
Product Code LZO
UDI-Device Identifier00889024131750
UDI-Public(01)00889024131750(17)320515(10)65353315
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771100910
Device Lot Number65353315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/03/2023
01/18/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/04/2023
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale